The Vestibular Migraine Community
Please read our welcome post!

Vng and ecog results and need input


Potassium overdose can cause hyperkalemia which is bad. So supplementing potassium should be done with caution.


But if I interpret this correctly, the doctor is trying to ensure potassium levels don’t fall due to the diuretic? I’ve heard one or two doctors encourage you to eat bananas when on some diuretics for the same reason.


Your heart muscles require potassium and sodium to pump blood out of it. When the potassium level is too low or too high that will not happen and your
Electric wiring of your heart will be chaotic. What happens when you have short circuit? Same principle. If you are given potassium please follow the directions given by your doctor.


Young, please review my postings on Gracy Kalath Facebook page album "vertigo ".


Can you post the link?


Had a follow up visit to my doc today. The doc has to be at least 85+ years old but he’s hilarious. He did confirm barometric pressure can play a role making the symptoms worse. We were joking around he said astronauts don’t get dizzy because they learn and train how to suppress dizziness on centrifugal force. Same with ice skaters. I asked him if there is any food I should be avoiding and he said not really but he said absolutely low salt to keep the pressure down which make sense.

I had mentioned some concerned about my potassium and sodium levels and I will be doing some electrolytes blood work. I mentioned that diamox helped alot on the 1st week but kind of felt off on the 2nd week. He originally wanted me to take 500mg twice a day but I have been only taken one a day. He said that since there was a improvement on the 1st week, he’s pretty confident that taking 2 a day will do the trick. I will try it this weekend and update on the progress.


super so diamox is your diuretic ? Good luck with that , hope it does the trick. Did he mention anything about Betahistine cos i take it and it is only available by compounding in the US

Also do you have any hearing loss ?

Did he say what the long term prognosis for hydrops is ?


He did not mention betahistine but he did say he has other methods of treating if diamox doesn’t workout but he wants me to give a trial for 3-4 month.

I do not believe I have any hearing loss.

Unfortunately, he doesn’t know the reason for the cause but he did mention maybe cause of trauma or long term injury from few years back. I am trying to think back when I had trauma to my head or ears but only thing comes to mind is using ear picks for 20+ years or back when I was playing soccer/futbol, i had trauma then.

He is confirming what James has said all along which is very interesting.

Forgot to mention, he also confirmed you shouldn’t have more than 1,500mg of sodium per day which I believe someone else on this board has said as well.


Young, that was my first diagnosis and weren’t they wrong :smiling_imp:. I have posted some of the reasons for dizziness on my Facebook page "Vertigo album. Look for Gracy Kalath. It might help if your treatment don’t work.


No results found for Gracy Kalath


Its definitely worth trying. I’m extremely curious as to how you get on with this drug. Let me dig up a paper which demonstrated how effective it can be …

… here you go. Please ignore and don’t panic when they talk about ‘Meniere’s’ disease. SEH is not Meniere’s but they apparently both share the issue of Hydrops. If you get anxious reading this stuff, close it and go do something nice and distracting:

The big takeaway of this paper is showing how reversible the condition can be, so it should give many Hydrops sufferers hope.

The other webpage to read is:

I’m not suggesting you have a ‘teleconsultation’ with this guy, I cannot vouch for him, but his page seems to be very informative and raises lots of interesting questions. Its overall message is also positive - it’s reversible!

If I don’t continue to recover slowly (and heck I’m doing pretty well - no meds and no migraines, just variable, sometimes annoying tinnitus and slight imbalance and motion intolerance at the moment) I will consider trialling your diuretic. My doctor didn’t advise me to take anything at last visit because he said ‘all medicines have other health impacts’. Well that may be so but I want to get rid of this stupid condition and then I won’t have to take it anymore!

Be sure to drink lots and lots!


Thank you James. That was a interesting read. Nice to see those people seeing improvment on acetazolamide(diamox). I am taking 500mg daily but my doc wants me to take twice a day which makes it 1000 mg. I’ll try that this weekend.

The weird thing was on the 1st week, I wasn’t going to the loo anymore often than I use to on the 1st week. Then when the symptoms came back, that’s when I have been going alot. I am drinking the same amount of water (5 of the 16.9 fl oz) which I think it equals to 2.5 liters a day plus twice a day on ginger tea. Perhaps, I should bump up my water intake.

Could be possibility of barometric. One week it’s 30 degrees, then the next is 5-10 degrees and can change drastically.


Yes, her page is there. I’m trying to get this forum software not to include the photo link, so here’s how to find it:

Go to

Then, in the URL bar after that last /, add the following to the end of the URL: gracy.kalath


Got it thank you


Please search on Facebook. IT is now open to public.


The office called and the electrolyte blood work came out normal. They said they will email me the report as i’m curious what level i’m sitting at on sodium and potassium level to call it normal.


Hi @Young_Lee,

How is the diamox 2x dosagecoming along ? Do you see improvement to your dizziness ?


I haven’t taken 2 yet haha. It’s kind of discouraging when the 1st week was great, then 2nd week and on it came back and might be even worse with new symptoms like sometimes i would get sharp pain behind my ears where the head is. I’m still considering taking 2 dosage but i don’t know yet. I might even stop it and ask for a trial of new med. sometimes the side effects of diamox are annoying like my upper back would tremble or shake a little bit.


To be honest, no drugs or diet helped me. Only complete rest to both my hands is the only thing that lessened my symptoms when I look back . I even travelled to Holy Land for 2 weeks tour with my husband and a group in last May and I was thinking it was the huge coach bus and less motion that lessened my symptoms while it was the rest that I gave to my arms. By the way my arms are very much supported and I am only using my right when I type this.


Just a little update. I don’t think diamox is helping at all, maybe making me feel worse. They want me to come off of it cold turkey today :face_with_raised_eyebrow: Good news about that is i had another prescription of diamox sitting at the pharmacy about a month because when i went to pick it up, they were asking full price which was over $200. I don’t know if it was because of the new year roll over for the insurance or I haven’t met my deductables yet. I have a another vemp test(where they put electrodes in the ear) and see if the pressure has gone down. That was the initial test that they diagnosed me with SEH. They will advise what the next plan of meds is after the results of the test. I’m just worried about quitting diamox cold turkey after 2 month blah…